MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE X; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE X; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-3-20-10
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that thrombectomy from the m3 segment of the middle cerebral artery.The microguidewire and microcatheter were coaxially brought into the distal access catheter to the proximal segment of the middle cerebral artery thrombosis.Due to the tortuous nature of the blood vessels, many attempts were made during pushing the microcatheter echelon to go upper process.After the microcatheter was in place, the stent was ready to be placed, but the pushing resistance was large.  when 2/3 was pushed in, the push rod of the stent broke and was then withdrawn.Replaced with another stent of the same model and the recanalization,  surgery was completed.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id unk-nv-echelon (lot: unknown); product type: ; implant date n/a; explant date n/a, medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported patient vessel tortuosity was mild.The patient's baseline mtici was 0, nihss was 17; mtici 3 was achieved in the procedure and post-operative nihss was 14.The solitaire had resistance in proximal and middle segment of the catheter.The echelon microcatheter was discarded and the model and lot information was unknown.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis #705939851: as found condition: the solitaire x pusher was returned for analysis within a shipping box and a plastic bio-pouch.Damage location details: no bends or kinks were found with the solitaire x pusher.However, the pusher was found separated at 188.2cm from the pusher's proximal end.When compared to the drawing, 12.0cm of the distal end of the solitaire x pusher was not returned.Testing/analysis: the solitaire x pusher was sent out for sem failure analysis testing.Per the sem report, the broken end failed via tensile overload.Conclusion: based on the device analysis and reported information, the customer¿s ¿resistance during delivery¿ and ¿pushwire break/separation¿ reports were confirmed.As the sem report indicated, the pusher separated via tensile overload, it is likely the pusher became separated as it was retrieved against resistance.Possible causes of ¿resistance during delivery/retrieval¿ include the use of an incompatible catheter, catheter damage, patient vessel tortuosity, or the user not maintaining continuous flush.The echelon microcatheter was not returned; therefore, any contributing factors (including catheter damage) could not be assessed.The echelon microcatheter has a labeled inner diameter (id) of 0.017¿.As per the solitaire x instructions for use (ifu), ¿solitaire¿ x revascularization devices should be introduced only through a microcatheter with an inside diameter of 0.017 inches (0.43 mm)-0.027 inches (0.69 mm).¿ therefore, the echelon microcatheter was found compatible with the solitaire x revascularization device.As it was repo rted, the patient vessel tortuosity was ¿mild,¿ which is unlikely to contribute to the reported resistance.Information regarding whether a continuous flush was maintained was not reported.The cause for the reported resistance could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOLITAIRE X
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18047619
Report Number2029214-2023-02142
Device Sequence Number20852207
Product Code NRY
UDI-Device Identifier00763000367619
UDI-Public00763000367619
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2026
Device Model NumberSFR4-3-20-10
Device Catalogue NumberSFR4-3-20-10
Device Lot NumberB551648
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer11/05/2023
01/19/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date12/04/2023
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10...
Patient Age80 YR
Patient SexFemale